Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest tvirus_outbreak

My face hurts! It's so bad!

Recommended Posts

Guest tvirus_outbreak

Last time I used Retin-A the same thing happened. My face went all red and horrible. My Mum wanted me to start using it again eventually so I listened to her (silly me) and started using it again. Now, after only 4 days of applying it nightly and applying 2.5% bp during the day my face has gone all horrible and red again. I just put on some aloe vera gel so now it doesn't hurt as much but it still burns. A doctor that I went to said that if Retin-A doesn't work, he'll prescribe differin, but isn't differin some kind of topical with a high percentage of bp? That would make my face even worse! Can someone of my age (12) go straight onto anti-biotics? I mean if Retin-A gave me third degree burns, won't Differin do the same? Do you think my doctor will give me anti-biotics if I explain how sensitive my skin is and how bad most topicals irritate it? Did anyone have success with anti-biotics?

Share this post


Link to post
Share on other sites

Last time I used Retin-A the same thing happened. My face went all red and horrible. My Mum wanted me to start using it again eventually so I listened to her (silly me) and started using it again. Now, after only 4 days of applying it nightly and applying 2.5% bp during the day my face has gone all horrible and red again. I just put on some aloe vera gel so now it doesn't hurt as much but it still burns. A doctor that I went to said that if Retin-A doesn't work, he'll prescribe differin, but isn't differin some kind of topical with a high percentage of bp? That would make my face even worse! Can someone of my age (12) go straight onto anti-biotics? I mean if Retin-A gave me third degree burns, won't Differin do the same? Do you think my doctor will give me anti-biotics if I explain how sensitive my skin is and how bad most topicals irritate it? Did anyone have success with anti-biotics?

First of all, you shouldn't be using Retin A every night. You have to work up to that -- it takes your skin a while to get used to it. And you don't have a third degree burn, just the normal irritation that feels like a sunburn.

Take a couple days off, moisturize a lot, wear your sunscreen during the day. When things go back to normal you can start using Retin A again.

Make sure you are only using a tiny amount (pea-sized, roughly) and that your skin is thoroughly dry before you apply it. Since you seem pretty sensitive to it, only use it once every 3rd night for awhile. Use BP on the other nights. Don't use either in the morning ... both Retin A and BP can cause dryness and redness, and you have obviously been overdoing it.

Differin does not contain BP. It is similar to Retin A, only not as powerful (and not as irritating). If your acne is pretty mild, Differin might be a better choice for you than Retin A.

Antibiotics are not a long-term solution for acne.

Share this post


Link to post
Share on other sites

In addition to what LionQueen has said, instead of using BP try tea tree oil. BP and retin-a does not mix too well, for some worse than others. When i was on retin-a i noticed everytime i use BP it would blow my face up - red, itchy, bumpy, etc... even when i used it alternately but the combination was very effective for preventing acne. I switched to TTO and it worked great but the redness on my neck below my jawling down to my adam's apple was persistent from the first couple use of just retin-a. so i quit..

Share this post


Link to post
Share on other sites
Guest tvirus_outbreak

Thanks for the info. I know I don't have third degree burns, I was just describing how irritating and painful it felt. I also think that every night is too much, but that's what my doctor told me to do. He also told me to use bp in the morning. I don't agree with what he said, it's just too much. I would say that my acne is moderate. Quite a few people in my class think it's bad, but they are over the top.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×